Posts Tagged ‘acetaminophin’

The Dangers of Over-the-Counter Pain-Killers

When Antonio Benedi of Springfield, Va., felt a case of the flu coming on one weekend in February 1993, he did what millions of others do -- he reached for a common over-the-counter pain medication. I was taking Tylenol like I was supposed to, by the label, he said. A few days later the then 37-year-old Benedi was in a coma and in desperate need of a liver transplant. Collapse (AP Photo/Courtesy Antonio Benedi)

(AP Photo/Courtesy Antonio Benedi)

Many of the dear folks with whom we work have lived in pain for years.  As a result, over-the-counter meds can play a frequent role in our lives. . . .

While Tylenol certainly can be helpful, we need to remember to exercise caution when using over-the-counter medications.

Last year, the FDA linked normal acetaminophin use to liver damage and pushed for stronger warnings and stricter dose limits for drugs that, like Tylenol, contain acetaminophen.

When Antonio Benedi (right) of Springfield, Va., felt a case of the flu coming on one weekend in February 1993, he did what millions of others do — he reached for a common over-the-counter pain medication. “I was taking Tylenol like I was supposed to, by the label,” he said. A few days later the then 37-year-old in a coma and in dire need of a liver transplant.

Read the whole story at ABC news:

http://abcnews.go.com/Health/PainNews/story?id=7699582